Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 92, NWS Wakefield, VA

September 27, 2021

NWS Wakefield, VA issued this small craft advisory at Sep 27, 2021, 1:42 AM EDT. It took effect at Sep 27, 2021, 4:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2021, 1:42 AM EDT (05:42 UTC)
In effect from
Sep 27, 2021, 4:00 PM EDT
Expired
Sep 28, 2021, 6:20 AM EDT
In force
14 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

873 
WHUS71 KAKQ 270542
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
142 AM EDT Mon Sep 27 2021

ANZ630-271345-
/O.NEW.KAKQ.SC.Y.0092.210928T0300Z-210928T1000Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
142 AM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EDT TUESDAY...

* WHAT...Southwest winds 10 to 15 kt increasing to 15 to 20 kt. Waves
  2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...From 11 PM this evening to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
669 
WHUS71 KAKQ 271328
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
928 AM EDT Mon Sep 27 2021

ANZ631-632-634-272130-
/O.EXB.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
928 AM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EDT TUESDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft 
  expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry 
  VA including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 10 PM this evening to 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-272130-
/O.EXT.KAKQ.SC.Y.0092.210927T2300Z-210928T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
928 AM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...From 7 PM this evening to 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
116 
WHUS71 KAKQ 271950
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
350 PM EDT Mon Sep 27 2021

ANZ638-280400-
/O.EXB.KAKQ.SC.Y.0092.210928T0500Z-210928T1100Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
350 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft 
  expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 1 AM to 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-280400-
/O.EXT.KAKQ.SC.Y.0092.210927T2000Z-210928T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
350 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-280400-
/O.CON.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
350 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft 
  expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry 
  VA including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 10 PM this evening to 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
812 
WHUS71 KAKQ 280158
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
958 PM EDT Mon Sep 27 2021

ANZ650-652-654-281000-
/O.EXA.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
958 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas around 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-281000-
/O.EXT.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
958 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 1 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-281000-
/O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
958 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-281000-
/O.CON.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
958 PM EDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
208 
WHUS71 KAKQ 280731
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
331 AM EDT Tue Sep 28 2021

ANZ630-281100-
/O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
331 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631-632-634-281100-
/O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
331 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-281100-
/O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
331 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt and 
  waves 1 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-654-281100-
/O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
331 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
579 
WHUS71 KAKQ 281020
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
620 AM EDT Tue Sep 28 2021

ANZ630>632-634-638-650-652-654-281130-
/O.CAN.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
620 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 1:27 AM EDT, 15 minutes earlier.

Area forecast discussion, Sep 27, 1:27 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
127 AM EDT Mon Sep 27 2021

.SYNOPSIS...
High pressure builds across the region tonight and Monday. A
cold front is expected to cross the region Tuesday afternoon and
evening, bringing a chance for showers and isolated storms.
High pressure returns Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 815 PM EDT Sunday...

Clear/comfy as high pres builds in from the west. Lows arnd 50
west of I95, 50-55 from I95 to the Ches Bay, 55-60 along the coast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
As of 330 PM EDT Sunday...

High pressure slides offshore Monday. A SW wind will bring a
warming trend with high temperatures rising into the low 80s
(upper 70s at the coast). Remaining dry Monday into Monday
night, although there will be a modest increase in low-level
moisture. Not as cool Monday night with low temperatures ranging
from the upper 50s to low 60s (mid 60s for the coasts of SE
VA/NE NC).

A weak surface trough develops across the region Tuesday in
response to an upper trough digging across the Northeast.
Numerical guidance continues to show moisture and instability
pooling in vicinity of this trough and then ahead of a cold
front during the afternoon and evening hours. This will bring
the potential for showers and isolated thunderstorms Tuesday
afternoon and evening, with the highest PoPs across the
northeast half of the area in closer proximity to the better
upper level forcing. Rather warm ahead of the front Tuesday with
high temperatures in the low/mid 80s and moderately humid with
dewpoints rising into the 60s.

The cold front drops through the region later Tuesday night,
with weak high pressure building north of the region Wednesday.
Mainly dry later Tuesday night into Wednesday. Low temperatures
Tuesday night/Wednesday morning range from the upper 50s N to
mid 60s S, followed by highs Wednesday ranging from the mid 70s
N to low 80s along the northern shore of the Albemarle Sound.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 330 PM EDT Sunday...

Another cold front drops through the region Wednesday night as
Canadian high pressure builds north of the region Wednesday
night into Thursday. The region should remain dry with an upper
low taking shape across New England and Atlantic Canada,
keeping the local area in dry NW flow aloft. Expect a return to
more seasonable temperatures and humidity behind the front on
Wednesday night through Friday with high temperatures in the
lower to mid 70s, and low temperatures in the 50s.

Spread amongst the deterministic guidance persists for next
weekend. Will continue to side with the blended forecast until
a more stable solution emerges. As such, PoPs are no higher than
slight chance PoPs near the coast Saturday/Sunday with the
remainder of the area staying dry. Afternoon high temps continue
in the lower to mid 70s and overnight lows generally in the
50s.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 125 AM EDT Monday...

VFR flying weather is expected to prevail through the period.
Light and variable winds early this morning become SW 5-10 kt
today. A few diurnal CU with bases around 5kft this afternoon.

OUTLOOK...
High pressure moves offshore Tues morning. A cold front slides across
the area Tues afternoon and eve with sct convection. High
pressure builds back into the region Wed thru Fri.

&&

.MARINE...
As of 350 PM EDT Sunday...

Late this aftn, sfc high pressure was centered over ern KY.
Winds were NW or N mainly 10-15 kt over the waters, with waves
1-3 ft and seas 3-4 ft. Sfc high will build over the area
tonight, then slides off the coast for Mon aftn into Mon night.
NW winds will diminish to 5-10 kt while becoming W tonight into
Mon morning. SW winds will increase later Mon into Mon night
well in advance of the next cold front approaching from north.
SW winds could get to near SCA criteria in the Ches Bay Mon
night into early Tue morning, but for now, did not go any
higher than 15 kt. The cold front will drop S across the local
waters Tue night into Wed morning, shifting winds back to the NW
or N 15 kt or less. Moderate rip current risk in effect through
this evening.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/RHR
NEAR TERM...MPR
SHORT TERM...AJZ/RHR
LONG TERM...AJZ/RHR
AVIATION...RHR
MARINE...ALB/TMG
Hazardous weather outlook, Sep 26, 7:27 PM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
727 PM EDT Sun Sep 26 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-272330-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
727 PM EDT Sun Sep 26 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.